MAUDE Adverse Event Report: COOK INC THORACENTESIS SET; GBX CATHETER, IRRIGATION

COOK INC THORACENTESIS SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reports that a patient was undergoing a thoracocentesis procedure.The customer reports that the three-way valve leaked while attempting to withdraw fluid; air bubbles are seen passing in the outflow tubing.There are no reported adverse patient consequences.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, and quality control of the device was conducted during the investigation, and no issues were found related to the reported issue.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.However, appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
THORACENTESIS SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6750984
Report Number1820334-2017-02190
Device Sequence Number821287
Product Code GBX
UDI-Device Identifier00827002032866
UDI-Public(01)00827002032866(17)180901(10)NS6126035
Combination Product (Y/N)N
Initial Reporter CountryPA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-THS-850
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1